I was depressed, it turns out from benzos, and the dr said I was atypical bipolar and started me on seroquel. Seoquel was like a bad acid dream, visions in my head, made me so out of it, and my heart rate went up to >125. Some people seem to tolerate it for as simple a use as a sleep aid, but my heart rate has still not gone back to normal.
Seroquel is an antipsychotic prescribed for people with psych. disorders such as schizophrenia for the younger set and dementia with psych. features for the elderly. It's side effects (sleepiness, bad dreams, etc.) wear off in about a week of taking them. It is a good drug to keep people calm without knocking them out with stronger narcotics like valium, ativan or xanax (although those are usually prescribed along with any psych med). It is non-narcotic and non-addictive but people must be weaned off of it, just like antidepressants. Also, people who take the drug for a long period of time run a risk for a side effect called tardive disconesia (TD). TD is uncontrolled movements, such as facial twitches, tongue thrusting, hand shakes, and pin rolling (rubbing two fingers together continuously). TD is irreversable. If you need this drug, please take it, it will help, but if you do not have a psychological disorder, flush them now! Also, if you are taking this drug, make sure your MD trys to reduce your dosage at least every 6 months, to reduce the risk of TD. Good luck, if you have any other questions please ask - Nurse
I talked to you about this in a earlier post. I was put on 400 mg of Seroquel while I was in treatment. And that was too much. I slowly started tapering off of them by 25 mg at a time. About a year ago I finally got off of them. But I still needed something to help me sleep. So my addiction Dr put me on Rozerem. It did nothing to me! So eventually I went back on the Seroquel, I only take 25 mg now, and it works great for me. I have tried just about every non addictive sleep med. Rimeron, Trazadone, and more that I cannot remember! I like Seroquel the best out of all of them! I have not had any of the side affects that nurse described above. I would probably give them a try for a little while, and see what you think about them! Keep us posted!
i was put on seroquel recently and i can not take it for some reason it makes me to tired even a half of 25 mgs . they gave it to me because they will not give me xanax(bastards) and thats the only thing that works for my anxiety attacks. i would try it though see what happens if it is not working out for you then i would try something else.
It is a weight gainer. I gained 60 pounds on it, but I do know people who gained 100 pounds on it. It is a chemical weight gain that brings with it Diabetes that is drug resistant. The weight gain is sudden at about three or four months. The weight is stubborn and extremely difficult to take off.
For sleep I use 0.25 mg of Halcion (Triazolam) for sleep plus 8 mg of Melatonin. That works just fine to get me to sleep. Sometimes I skip the Triazolam and only use the Melatonin and that is fine by itself.
i just want to say because i been looking threw these forms for awhile now...ppl say that ohhhh seroquel causes waight gain... wrong i been on it for 2 years for bipolar and mabe 2 pounds gainged ppl are bsing because the people that say i gained 100 pounds in 3 months are bull shiting you they are just lazy as hell and don't want to do anything... if your taking seroquel or any drug like it don't blame the med for ur weight gain blame ur self for being lazy
sorry not being mean just saying the truth it pisses me off ppl blaming the med and not them self stop eating so much and start exersizing please.
oh and im on 450mg of it just so you know and remron...
You are commenting on really old posts......just making sure you know :)